CSN Login
Members Online: 9

Are these side effects?

kikz's picture
kikz
Posts: 1266
Joined: Jun 2010

I have been taking Tamoxifen for about a month now. I have been getting hot flashes. They are mild and don't last long. I have also been experiencing fatigue. On Tuesday I laid down most of the day. Today I went for my haircut and went shopping for a while. I came home and laid down and now when I stand up I feel lightheaded. It has been very hot here this week and I think that adds to the situation.

I have gotten three headaches this week but again could be the heat. I have been skipping meals and I know that doesn't halp but I am not hungry especially when it is so hot.

I have an appointment with my onc on 8/23 but if I feel like this in the next couple of days I guess I should take my own advice and call in.

Oh I just remembered that I have had rapid heart beat a couple of times.

I was wondering if anyone has taken Tamoxifen and had any of these symptoms.

Karen

debrajo's picture
debrajo
Posts: 724
Joined: Sep 2011

My mother had all of them, especially the headaches and fatigue. We live in south east Texas where we have 100+ degree weather and 100% humidity, The hot weather always affected her some ways. Oddly, the COLD was worse for her. She said after the first year it all got right, but she still has an aversion to cold. She is a 26 year breast cancer surviver. Hope you get to feeling better, debrajo

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I am not on that drug but it does sound like side effect to me the hot flasher could be becase of mentapause but the rest really sound like side effecets I have had with my drugs. I will be praying they get better and always come here we are always here for you with any help we can give.

Love, Hugs, and Prayers
Anne

Kaleena's picture
Kaleena
Posts: 997
Joined: Nov 2009

Karen:

During and about a year after my treatment (carbo/gemzar and then brachytherapy), I would get these lightheaded feelings. If I had been riding in a car and got out or stand up I would actually have to hold my head because I would get this "pressure" feeling. I sometimes still get it but it is very mild and very brief.

With regard to hot flashes, since I never actually went into menopause because I had everything removed, I would get hot flashes as a result of stress. Most of the times it would be when my alarm rang and I knew I had to get up. Other times it would be if I got stressed (but I didn't know I was stressed - I was doing a lot of stuff).

On the rapid heart beat, I would get those too. I would or could get them if I had a lot of caffeine. However, I really believed it was caused by my port. I had my port in for over 6 years. (I just got it taken out in October). I have only had one incident that I can recall with a rapid heart beat and I know that I had way too much caffeine that day.

The skipping meals is not a good thing. Recently (within the last year), I changed my whole eating pattern. It took a bit for my body to adjust but I am glad I did. I do feel so much better.

My best to you.

Kathy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network